# SDR 2011FA0000273

- Difficulty date: March 28, 2011
- Submitted: April 29, 2011
- Operation: General aviation
- Aircraft: N84PL
- Make and model: Amtr LANCAIR4P
- Aircraft serial: LIV084
- Engine: Cont TSIO550B
- Engine time: 550 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Condition: Cracked
- Location: Engine
- Part time: 550 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A CONDITION INSPECTION OF THE ENGINE, A CRACK WAS FOUND ON NR 6 INTAKE AREA.  AFTER REMOVAL OF CYLINDER, THE PISTON WAS FOUND TO HAVE A LARGE PART OF THE SKIRT MISSING, PLUS A BROKEN OIL CONTROL RING AND CRACKS NEAR THE PISTON PIN AREA.  METAL WAS FOUND IN THE OIL FILTER.  ENG WILL BE DISASSEMBLED. CAUSE UNKNOWN
